Alert archive / Alabama / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 197, NWS Huntsville, AL

September 25, 2005Limestone County, Madison County, Alabama

NWS Huntsville, AL issued this severe thunderstorm warning at Sep 25, 2005, 9:41 PM CDT for Limestone County, Madison County, Alabama. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 25, 2005, 9:41 PM CDT (02:41 UTC)
Expired
Sep 25, 2005, 10:30 PM CDT
In force
49 min
Issued by
NWS Huntsville, AL
Area
Counties, with a storm outline in the text

Counties Limestone County, AL, Madison County, AL

The radar

The Northeast Alabama radar (KHTX), 64 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2005-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2005-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
893 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
457 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 9:29 PM CDT, 12 minutes earlier.

Area forecast discussion, Sep 25, 9:29 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
929 PM CDT SUN SEP 25 2005

.UPDATE...
LINE OF SHOWERS AND EMBEDDED TSTORMS MOVING ACROSS CWA ATTM. MOST
INTENSE ACTIVITY IS WELL TO S OF AREA. EXPECT LINE TO CONTINUE
MOVING E THROUGH THE OVERNIGHT HRS. DWPTS RANGE FROM 68-73 AT 02Z
ACROSS CWA. WITH STRONG SOUTH FLOW AND THICK CLOUDS PERSISTING
THROUGH MORNING...DO NOT EXPECT TEMPS TO FALL MUCH AND LOW TEMPS
SHOULD RANGE FROM LOW TO MID 70S ACROSS CWA TONIGHT.

WIND GUSTS ARE BEGINING TO DECREASE BEHIND CONVECTIVE LINE. SO MAY
HAVE TO CANCEL WIND ADVISORY FOR WRN CWA BEFORE MIDNIGHT. HAVE
ADJUSTED POPS AFTER MIDNIGHT TO ACCOUNT FOR PROGRESSION OF LINE
E ACROSS CWA.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY UNTIL 1 AM MONDAY FOR THE FOLLOWING ZONES:
     COLBERT...CULLMAN...DE KALB...FRANKLIN
     AL...JACKSON...LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...AND
     MORGAN.

TN...WIND ADVISORY UNTIL 1 AM MONDAY FOR THE FOLLOWING ZONES:
     FRANKLIN TN...LINCOLN...AND MOORE.

&&

88
Hazardous weather outlook, Sep 25, 11:20 AM CDT, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1120 AM CDT SUN SEP 25 2005

ALZ001>010-016-TNZ076-096-097-260200-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN-
1120 AM CDT SUN SEP 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF
SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...(TODAY AND TONIGHT)...

RAINBANDS FROM THE REMAINS OF RITA WILL MOVE NORTHWARD ACROSS
THE TENNESSEE VALLEY TODAY AND TONIGHT. A FEW STRONG STORMS WILL BE
POSSIBLE WITHIN ORGANIZED RAINBANDS. THE MAIN THREATS OF
SEVERE WEATHER WILL BE DAMAGING WINDS...HEAVY RAIN AND A SLIGHT
RISK OF ISOLATED TORNADOES THIS AFTERNOON AND EVENING.

AS THE REMAINS OF RITA MOVE NORTHEAST OVER ARKANSAS TODAY...SURFACE
WINDS WILL INCREASE TO THE 15 TO 25 MPH RANGE WITH GUSTS TO 35 MPH.
ACROSS NORTHEAST ALABAMA AND FRANKLIN COUNTY TN...THE GUSTY WINDS
WILL BE MAINLY CONFINED TO THE HIGHER TERRAIN.

.DAYS TWO THROUGH SEVEN...(MONDAY THROUGH SATURDAY)...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

SHOWERS AND THUNDERSTORMS WILL CONTINUE ON MONDAY AS A COLD FRONT
APPROACHES. RAIN CHANCES WILL TAPER OFF MONDAY NIGHT AS THE SYSTEM
MOVES EAST OF THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
MAY BE NECESSARY THIS AFTERNOON.

24/07

In the hours before

Local storm report, Sep 25, 6:37 PM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
637 PM CDT SUN SEP 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     TSTM WND DMG     ZIP CITY                34.96N 87.67W
09/25/2005                   LAUDERDALE         AL   EMERGENCY MNGR

            TREES DOWN ON COUNTY ROAD 8 IN ZIP CITY.

&&

KWEBER
Special weather statement, Sep 25, 6:48 PM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
648 PM CDT SUN SEP 25 2005

ALZ003>004-007>008-010-016-260600-
CULLMAN AL-DEKALB AL-FRANKLIN AL-LAWRENCE AL-MARSHALL AL-MORGAN AL-

THE NATIONAL WEATHER SERVICE HAS CANCELED A PORTION OF TORNADO
WATCH 819 AND HAS ISSUED TORNADO WATCH 821 UNTIL 1 AM CDT FOR THE
FOLLOWING AREAS...

IN ALABAMA THE NEW WATCH INCLUDES 6 COUNTIES.

IN NORTH CENTRAL ALABAMA...

CULLMAN.               MORGAN.

IN NORTHEAST ALABAMA...

DEKALB.               MARSHALL.

IN NORTHWEST ALABAMA...

FRANKLIN.              LAWRENCE.

THIS INCLUDES THE CITIES OF...CULLMAN...FORT PAYNE...
GUNTERSVILLE...HARTSELLE...MOULTON AND RUSSELLVILLE.

ALZ001>002-005>006-009-TNZ076-096>097-260100-
COLBERT AL-JACKSON AL-LAUDERDALE AL-LIMESTONE AL-MADISON AL-FRANKLIN
TN-LINCOLN TN-MOORE TN-

THE NATIONAL WEATHER SERVICE WILL ALLOW TORNADO WATCH 819 TO EXPIRE
FOR THE FOLLOWING AREAS...

IN ALABAMA THIS ALLOWS TO EXPIRE 5 COUNTIES.

IN NORTH CENTRAL ALABAMA...

LIMESTONE.             MADISON.

IN NORTHEAST ALABAMA...

JACKSON.

IN NORTHWEST ALABAMA...

COLBERT.               LAUDERDALE.

IN TENNESSEE THIS ALLOWS TO EXPIRE 3 COUNTIES.

IN SOUTHERN MIDDLE TENNESSEE...

FRANKLIN.              LINCOLN.               MOORE.

THIS INCLUDES THE CITIES OF...ATHENS...FAYETTEVILLE...FLORENCE...
HUNTSVILLE...LYNCHBURG...MUSCLE SHOALS...
SCOTTSBORO AND WINCHESTER.

27
Special weather statement, Sep 25, 6:53 PM CDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
653 PM CDT SUN SEP 25 2005

ALZ003-260045-
FRANKLIN-
653 PM CDT SUN SEP 25 2005

...SIGNIFICANT WEATHER ALERT FOR FRANKLIN COUNTY UNTIL 745 PM CDT...

AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
SEVERE THUNDERSTORM 6 MILES NORTHWEST OF HACKLEBURG...OR 15 MILES
SOUTHWEST OF RUSSELLVILLE...MOVING EAST AT 30 MPH.

WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  DUKETON.
  ROCKWOOD.
  PHIL CAMPBELL.
  PLEASANT RIDGE.
  NEWBURG.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

PB
Local storm report, Sep 25, 8:07 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
807 PM CDT SUN SEP 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND DMG     LEIGHTON                34.70N 87.53W
09/25/2005                   COLBERT            AL   EMERGENCY MNGR

            TREES DOWN IN EAST CENTRAL PART OF COUNTY ON NAT POND RD
            AND 3 MILE RD

&&

PNG
Local storm report, Sep 25, 8:14 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
814 PM CDT SUN SEP 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND DMG     LEIGHTON                34.70N 87.53W
09/25/2005                   COLBERT            AL   EMERGENCY MNGR

            TREES DOWN IN EAST CENTRAL PART OF COUNTY ON NAT POND RD
            AND 3 MILE RD. ROOF BLOWN OFF MOBILE HOME.

&&

PNG
Local storm report, Sep 25, 9:40 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
940 PM CDT SUN SEP 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     TORNADO          11 N CULLMAN            34.31N 86.92W
09/25/2005                   MORGAN             AL   TRAINED SPOTTER

            ALONG I-65 JUST SOUTH OF THE CULLMAN AND MORGAN COUNTY
            LINE.

0438 PM     TSTM WND DMG     ZIP CITY                34.96N 87.67W
09/25/2005                   LAUDERDALE         AL   EMERGENCY MNGR

            TREES DOWN ON COUNTY ROAD 8 IN ZIP CITY.

0730 PM     TSTM WND DMG     6 NE RUSSELLVILLE       34.57N 87.65W
09/25/2005                   FRANKLIN           AL   EMERGENCY MNGR

            EIGHT TO TEN TREES WERE BLOWN DOWN IN THE MOUNTAIN STAR
            AREA NEAR HIGHWAY 77, NAILS SPLITTER ROAD, AND HIGHWAY
            60.

0740 PM     TSTM WND DMG     LEIGHTON                34.70N 87.53W
09/25/2005                   COLBERT            AL   EMERGENCY MNGR

            TREES DOWN IN EAST CENTRAL PART OF COUNTY ON NAT POND RD
            AND 3 MILE RD. ROOF BLOWN OFF MOBILE HOME.

&&

KWEBER

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 7:23 PM CDTSevere Thunderstorm WarningHUNColbert, Lawrence37 min
Sep 25, 7:43 PM CDTSevere Thunderstorm WarningHUNLauderdale32 min
Sep 25, 10:27 PM CDTFlash Flood WarningHUNLimestone, Madison3 hr
Sep 26, 1:00 AM CDTTornado WarningHUNMarshall30 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.